Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 22, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 6, 2010, 2:30 PM EDT for Volusia County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2010, 2:30 PM EDT (18:30 UTC)
- Expired
- May 6, 2010, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 115 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WUUS52 KMLB 061830
SVRMLB
FLC127-061915-
/O.NEW.KMLB.SV.W.0022.100506T1830Z-100506T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT THU MAY 6 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VOLUSIA COUNTY IN FLORIDA
* UNTIL 315 PM EDT.
* AT 227 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF ORMOND
BEACH TO 9 MILES WEST OF PORT ORANGE TO LAKE HELEN...AND MOVING
EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
ORMOND BY THE SEA...HOLLY HILL...DAYTONA BEACH...SOUTH DAYTONA...
WILBUR BY THE SEA...PONCE INLET...NEW SMYRNA BEACH...EDGEWATER AND
BETHUNE BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2915 8096 2910 8091 2908 8091 2906 8089
2894 8082 2894 8084 2897 8086 2898 8089
2895 8086 2892 8132 2909 8126 2927 8126
2927 8116 2933 8115 2935 8105
TIME...MOT...LOC 1829Z 258DEG 21KT 2924 8116 2911 8116
2902 8119
$$2 follow-up statements
653
WWUS52 KMLB 061844
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT THU MAY 6 2010
FLC127-061915-
/O.CON.KMLB.SV.W.0022.000000T0000Z-100506T1915Z/
VOLUSIA-
244 PM EDT THU MAY 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN VOLUSIA COUNTY...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES WEST OF DAYTONA
BEACH SPEEDWAY TO TIGER BAY STATE FOREST TO 6 MILES NORTHEAST OF
LAKE HELEN...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOMOKA
ESTATES...DAYTONA BEACH INTL SPEEDWAY...ORMOND BEACH...ORMOND BY THE
SEA...SPRUCE CREEK...DAYTONA BEACH...BLAKE...SOUTH DAYTONA...DAYTONA
BEACH SHORES...ALLANDALE...HARBOR OAKS...WILBUR BY THE SEA...NEW
SMYRNA BEACH...PONCE INLET...EDGEWATER...BETHUNE BEACH AND TURTLE
MOUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2915 8096 2910 8091 2908 8091 2906 8089
2894 8082 2894 8084 2897 8086 2898 8089
2895 8086 2893 8123 2910 8121 2927 8120
2927 8116 2933 8115 2935 8105
TIME...MOT...LOC 1842Z 258DEG 21KT 2923 8109 2913 8109
2904 8111
$$
CRISTALDI341
WWUS52 KMLB 061917
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
317 PM EDT THU MAY 6 2010
FLC127-061927-
/O.EXP.KMLB.SV.W.0022.000000T0000Z-100506T1915Z/
VOLUSIA-
317 PM EDT THU MAY 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VOLUSIA COUNTY
HAS EXPIRED...
THE SEVERE STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED
INTO THE ATLANTIC...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2915 8096 2910 8091 2908 8091 2906 8089
2894 8082 2894 8084 2897 8086 2898 8089
2895 8086 2893 8123 2910 8121 2927 8120
2927 8116 2933 8115 2935 8105
TIME...MOT...LOC 1844Z 258DEG 21KT 2923 8108 2913 8108
2904 8110
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:41 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 6, 9:41 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 941 AM EDT THU MAY 6 2010 .DISCUSSION... SCATTERED STRONG STORMS THIS AFTERNOON WITH A SLIGHT RISK FOR A FEW PULSE SEVERE STORMS THIS AFTERNOON AS A MUGGY AIRMASS REMAINS IN PLACE SOUTH OF A WEAK AND DECAYING FRONTAL BAND LOCATED OVER NORTH CENTRAL FLORIDA. BOTH SEA BREEZES SHOULD FIRE OVER CENTRAL FLORIDA AND MOVE INLAND TO HELP ORGANIZE THE SCATTERED CONVECTION WHICH WILL GENERALLY FOCUS TOWARD THE EAST HALF OF THE PENINSULA INTO THE EVENING...ESPECIALLY TOWARD THE ATLANTIC COAST SOUTH OF CAPE CANAVERAL. PER 12Z TBW/XMR SOUNDINGS AND LOCAL MODEL...COOL 500 MB TEMPS TO MINUS 10 DEG WILL HELP STEEPEN THE VERTICAL LAPSE RATES...BUT WITH A LAYER OF CAPPING EVIDENT AROUND 12KFT...AND DRYING ABOVE. WITH POSITIVE BUOYANCY 3000+ J/KG FURTHER SUPPORTED BY MAX SURFACE TEMPS AROUND 90...SHOULD BE ABLE TO GET SOME STRONG UPDRAFTS TO POKE THRU AND INVIGORATE LOCAL DOWNDRAFTS LATE IN THE DAY TOWARD THE COASTS. GUSTY WINDS THE MAIN CONCERN...WITH SMALL HAIL NOT OUT OF THE QUESTION. UPDATING ALL AREAS TO SCATTERED POPS. && .AVIATION...VCSH FOR KLEE FOR THE NEXT SEVERAL HOURS AS OVERNIGHT SHOWERS DIMINISH BEFORE ADDED SEA BREEZE CONVECTION SETS IN. ALSO... LINGERING LOW CIGS NEAR KDAB TO SLOWLY LIFT BY 15Z. VCTS TO BE ADDED TO SEVERAL TAFS NEXT PACKAGE...ESPECIALLY KISM EAST TO KMLB AND KVRB. LOCAL GUSTS TO 30KT. SCATTERED STORMS TO SLOWLY DIMINISH ACROSS THE EAST COAST BY 05Z BUT WILL FOCUS CONVECTIVE TIMES BETWEEN 20-23Z. TEMPO LOW CIGS AND LOCAL 4SM BR FOR A FEW SITES POSSIBLE AGAIN TOWARD EARLY MORN. && .MARINE...NO UPDATES. SPECIAL MARINE WARNINGS POSSIBLE LATER THIS AFTERNOON IN THE PRESENCE OF STRONG STORMS WITH GUSTS TO 34KTS. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 67 89 68 / 20 10 10 10 MCO 89 69 92 68 / 20 10 10 10 MLB 86 69 88 70 / 30 10 10 10 VRB 88 68 87 68 / 30 20 10 10 LEE 90 69 91 70 / 20 10 10 10 SFB 91 69 92 70 / 20 10 10 10 ORL 90 71 91 71 / 20 10 10 10 FPR 89 67 88 68 / 30 20 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...DS LONG TERM....PG AVIATION...99
Hazardous weather outlook, May 6, 10:43 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1043 AM EDT THU MAY 6 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070245- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1043 AM EDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... PRE-FRONTAL MOISTURE AHEAD OF A DISSIPATING FRONT REMAINS ACROSS THE CENTRAL PENINSULA THIS AFTERNOON...IN THE PRESENCE OF RATHER WARM TEMPERATURES. DEVELOPING EAST AND WEST COAST SEA BREEZES WILL PROVIDE AN ADDITIONAL FOCUS FOR SCATTERED THUNDERSTORMS LATE THIS MORNING AND AFTERNOON...AS STORMS ALSO LINGER INTO THE EVENING. SOME AFTERNOON STORMS WILL BE BECOME RATHER STRONG PRODUCING GUSTY WINDS TO 40 TO 45 MPH. HOWEVER...A FEW MAY BECOME MARGINALLY SEVERE WITH LOCALIZED DOWNBUSRT WIND GUSTS APPROACHING 60 MPH. SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO BE HAZARDS OF CONCERN...WITH AN ISOLATED OCCURRENCE OF QUARTER-SIZED HAIL AND EXCESSIVE LIGHTNING NOT OUT OF THE QUESTION...ESPECIALLY TOWARD THE EAST COAST. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STRONG THUNDERSTORMS...WITH A FEW EMBEDDED MARGINALLY SEVERE STORMS...WILL DEVELOP ALONG THE INLAND SEA BREEZE TO THEN MOVE OFFSHORE THE ATLANTIC COAST LATER THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 35 KNOTS OR MORE... ESPECIALLY ALONG THE SPACE AND TREASURE COASTS AND INTRACOASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT CHANCE OF LIGHTNING STORMS WILL EXIST ALONG THE TREASURE COAST AND NEAR LAKE OKEECHOBEE DURING THE AFTERNOON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED...ESPECIALLY THOSE LOCATED TOWARD THE EAST COAST. DWS
In the hours before
Special weather statement, May 6, 1:15 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT THU MAY 6 2010
FLZ147-061800-
NORTHERN BREVARD COUNTY-
115 PM EDT THU MAY 6 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD
COUNTY...
* UNTIL 200 PM EDT.
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER HAULOVER
CANAL...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE MERRITT ISLAND WILDLIFE REFUGE AND PLAYALINDA
BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2844 8053 2843 8055 2845 8061 2858 8060
2846 8065 2850 8074 2860 8073 2858 8079
2851 8078 2853 8083 2863 8082 2859 8079
2869 8079 2871 8075 2878 8080 2867 8066
2878 8074 2878 8071 2859 8057
TIME...MOT...LOC 1715Z 281DEG 13KT 2872 8071
52Special weather statement, May 6, 1:47 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EDT THU MAY 6 2010
FLZ147-061830-
NORTHERN BREVARD COUNTY-
147 PM EDT THU MAY 6 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
* UNTIL 230 PM EDT.
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
TITUSVILLE. THE STORM WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE PORT ST JOHN AND THE KENNEDY SPACE CENTER.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2846 8052 2845 8061 2853 8058 2858 8060
2843 8066 2842 8072 2849 8074 2848 8076
2841 8074 2839 8081 2859 8089 2860 8080
2849 8076 2850 8073 2860 8073 2860 8077
2861 8077 2864 8061
TIME...MOT...LOC 1745Z 327DEG 13KT 2855 8081
52Special weather statement, May 6, 2:21 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT THU MAY 6 2010
FLZ045-061900-
ORANGE-
221 PM EDT THU MAY 6 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL AND EASTERN ORANGE
COUNTY...
* UNTIL 300 PM EDT.
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORLANDO
INTERNATIONAL AIRPORT...MOVING EAST-NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...LAKE MARY JANE AND PINE CASTLE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2861 8113 2861 8099 2859 8097 2859 8096
2846 8088 2844 8090 2843 8097 2834 8121
2834 8127 2834 8136 2846 8143
TIME...MOT...LOC 1821Z 244DEG 17KT 2842 8129
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:15 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| May 6, 1:20 PM EDT | Special Marine Warning | MLB | 70 min | |
| May 6, 1:47 PM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| May 6, 2:21 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| May 6, 2:47 PM EDT | Special Marine Warning | MLB | 88 min | |
| May 6, 2:56 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 6, 3:16 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 46 min |
| May 6, 3:38 PM EDT | Special Marine Warning | MLB | 97 min | |
| May 6, 3:50 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| May 6, 5:04 PM EDT | Special Weather Statement | MLB | Osceola | 56 min |
| May 6, 7:05 PM EDT | Special Weather Statement | MLB | Martin | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.